Advanced Prostate Cancer

Xtandi exhaustion even with some exercise

I had an app't. with oncologist today and called his office...told them the truth..I was too exhausted to go out at all and if Dr. called, spending time with me via phone he could charge so he wouldn't feel he was losing $'s talking with advice quite long. Dan, I did ask about a steroid to perhaps help with the exhaustion from Xtandi, He said my hemoglobin as beginning to rise and when a bit higher then the steroid which wouldn't have bad effects at that point. some of exhaustion cd. be yet from Provenge and could have started with the Provenge, and then Xtandi also, but instead of increasing dosage to 2 pills now to go back and take one for now. As most of you guys taking it do so in evening he said OK..and instead of taking the appetite med with dinner to take it when I get up in AM. He will have the visiting nurse give me that procrit every wk. and definitely wants to see me in 3 wks.

So, Dan with your advice re Steroid and reading where some guys took xtandi at night.....I learned a few thgs. Thks. again Dan for ALL your advice!

Sidnw(Shyrlene)

26 Replies
oldestnewest

You can ask your doctor if you want to try Modafinil (or Armodafinil - a stronger, more expensive version).

1 like
Reply

Sid, I am glad your hemoglobin is improving, I think you will have more energy when it improves more, and with a light steroid. I see you are getting procrit as a red blood cell booster, Has he mentioned why he thinks your red blood cells were down. It is great to see you posting to the main page, Where the knowledable people are, Not just Commercial fisherman like myself haha.

Thanks for the kind words

Dan

2 likes
Reply

Dan, Oncologist mentioned the cancer is in the bone marrow...so red blood cells go down.

Does this make sense to you?????

Sidnw

1 like
Reply

Reds are made in the bone marrow, though I have had cancer in bone marrow for many years and never had that problem, though I did have reduced counts when the radiation to my bone marrow, and from chemotherapy. It is good you are getting procrit

1 like
Reply

I appreciate you telling me that Dan ......I will go into that with him. I really feel stupid my friend....don't know as much as I should by now! You have helped me from the very beginning when coming on this program and I can't forget that!

Sidnw

1 like
Reply

As long as you do not know of anyplace that you are bleeding, I can not think of another reason, but as I say I am just a simple minded fisherman.

I appreciate your kind words Sid, I am always here for you and if you ever need to talk send a pm and I will send my phone number

1 like
Reply

"Simple minded fisherman"....no way! I can tell! a strong-minded, intelligent guy with feelings for others.....

Sidnw ...(yes, yes) Shyrlene

2 likes
Reply

I second that! Dan59 is a champion for us all. Gracias!

1 like
Reply

Hi Sid, i started Xtandi about 10 days or so ago. Took it in the morning. Wiped me out for 12 hours. Started to feel better about bedtime. Switched to 8pm at night just last night. We'll see what happens. Joint stffness, muscle pain, and exhaustion kicks in at 3 hrs after taking it like clockwork. So your not alone for sure.

Thomas

1 like
Reply

Thomas...am starting to take the xtandi tonight instead of AM. Had some muscle pain and mostly extreme exhaustion. Glad to hear that there are other guys with the extreme exhaustion. Will let you know what happens.

Thanks,

Sidnw

2 likes
Reply

Hey 👋🏼 when I took Xtandi during the day I had same problem. I also had trouble sleeping at night bc of other medication, pain etc. My thoughts were to take Xtandi around 10:00pm and maybe I could sleep through the night - and wa-lah! I now get rest throughout the night and not exhausted during the day. Good luck!

3 likes
Reply

I say almost everyone that goes through any kind of cancer treatments experiences fatigue at some point. Don’t give up!

Reply

Tonight is the 3rd night with all the changes..time taking Xtandi at night.....My muscle pains in legs feel much better. Now...waiting for bigger changes!

Sidnw

1 like
Reply

I don’t think that I need to tell you that APC itself is nothing but suffering on some level .. They tell me besides the APC you’re in great shape. My body feels like humpty dumpty after the great fall . All the kings horses and all the kings men couldn’t quite put Humpty Dumpty back together again. Hopefully we will be around for awhile but that old gray mare ain’t what she used to be. Sorry for the pain..It should get better... eat good...

Reply

Lulu...it certainly is suffering both physically and mentally....I'm not a poet like you but as you say "All the Kings men couldn't quite put Humpty Dumpty back together again" I agree....

Sidnw

1 like
Reply

No poet, and my feet show it..just doing the humpty dance my self.. If we don’t laugh , all that is left is crying .. Who d a thunk we d be calculating our life by chemical compounds and PSA ‘s .. I’m going in for my third yearly scans and major testing 4-9. Whoohooo! I believe in you , and it will get better . In the mean time we’ keep working on our self and learn as we go. Rest and recovery. Your under attack. You will turn the tables in your favor.. takes time. I spent 53 yrs growing this animal inside of me. Makes sense that it takes a lot to stop it and retreat it. APC will eat up rifledroppers, we can’t run or hide from this. Although we try. We must run with our fears not from them . Sorry that’s aquote from a vin Diesel Chrysler add.. Tuff guy....he projects strength. I don’t think APC is prejudice it can level the strongest of men. We need a tuff morale fiber to even want to cope with APC.. and a strong reason to live. It s the ultimate test for a man. So much for being macho.. Hope some energy flows your way sooner than later...

Reply

Good words Lulu....I certainly would hide..if I could..It's a nightmare.! Tomorrow our two grandchildren and spouses are coming to help celebrate Shyrlene's birthday...I hope I can cope with the party.....

Sidnw

1 like
Reply

Good luck on this party. I ve not been blessed with grandkids yet. Must be nice. Get one of those good shakes in you. Enjoy the day......

Reply

Yep it's working feeling much better taking it at night.

1 like
Reply

Good news....

Reply

I must admit you all are very creative.... Good Show.....

P.S.A. = Please Stop Advancing.

Good Luck and Good Health.

j-o-h-n Sunday 02/25/2008 8:25 PM EST

1 like
Reply

Fatigue is the enemy’s bitch. It’s a deep hole. Don’t give up . It will get better. I’m no Doctor, but I did stay at holiday in express last night. Make sure you get nutrition. This too shall pass. I still get bouts of fatigue. Happily there are getting less. I pray the same for you.. God Bless !

1 like
Reply

So good of you Lulu to give me hope...Eating somewhat better and, of course Shyrlene makes me a very nutritous drink..a large one....it's my lunch. eat a decent breakfast and somewhat better dinner....more than I had been eating before which was just ab't nothing.

Sidnw

1 like
Reply

We are done with out Hope friend...Shyrlene making shakes.. that s what you need,food baby , lots of water,rest, the basics. A big step taking in food again .All spell recovery for you. You are not alone,...we’re both lucky in that respect. I’m the eternal optimist for you. Take care...

Reply

Thanks Optimist...I am certainly fighting this monster! In between resting my therapist was here again today....I told Shyrlene how cute she is..and now I'm not sure those marvelous shakes will still be coming!

Sidnw

1 like
Reply

Therapy, very good. We all need plenty of that. If you’re happy..the shakes will keep coming. There is nothing wrong with admiring beauty, or compliments.

Reply

You may also like...